Forskning
Udskriv Udskriv
Switch language
Rigshospitalet - en del af Københavns Universitetshospital
Udgivet

Long-term proarrhythmic pharmacotherapy among patients with congenital long QT syndrome and risk of arrhythmia and mortality

Publikation: Bidrag til tidsskriftTidsskriftartikelForskningpeer review

DOI

  1. Day-to-day measurement of physical activity and risk of atrial fibrillation

    Publikation: Bidrag til tidsskriftTidsskriftartikelForskningpeer review

  2. 2021 ESC Guidelines for the diagnosis and treatment of acute and chronic heart failure

    Publikation: Bidrag til tidsskriftTidsskriftartikelForskningpeer review

  3. 2021 ESC Guidelines on cardiac pacing and cardiac resynchronization therapy

    Publikation: Bidrag til tidsskriftTidsskriftartikelForskningpeer review

  4. Driving following defibrillator implantation: a nationwide register-linked survey study

    Publikation: Bidrag til tidsskriftTidsskriftartikelForskningpeer review

  5. HIV infection is associated with thoracic and abdominal aortic aneurysms: a prospective matched cohort study

    Publikation: Bidrag til tidsskriftTidsskriftartikelForskningpeer review

  1. Risk Factors for Being Seronegative following SARS-CoV-2 Infection in a Large Cohort of Health Care Workers in Denmark

    Publikation: Bidrag til tidsskriftTidsskriftartikelForskningpeer review

  2. Hjertestop hos en patient med langt QT-syndrom i androgendeprivationsterapi

    Publikation: Bidrag til tidsskriftTidsskriftartikelForskningpeer review

  3. Functional Effects of Receptor-Binding Domain Mutations of SARS-CoV-2 B.1.351 and P.1 Variants

    Publikation: Bidrag til tidsskriftTidsskriftartikelForskningpeer review

Vis graf over relationer

Aims: It is Class I recommendation that congenital long QT syndrome (cLQTS) patients should avoid drugs that can cause torsades de pointes (TdP). We determined use of TdP risk drugs after cLQTS diagnosis and associated risk of ventricular arrhythmia and all-cause mortality. Methods and results: Congenital long QT syndrome patients (1995-2015) were identified from four inherited cardiac disease clinics in Denmark. Individual-level linkage of nation-wide registries was performed to determine TdP risk drugs usage (www.crediblemeds.org) and associated risk of ventricular arrhythmias and all-cause mortality. Risk analyses were performed using Cox-hazards analyses. During follow-up, 167/279 (60%) cLQTS patients were treated with a TdP risk drug after diagnosis. Most common TdP risk drugs were antibiotics (34.1%), proton-pump inhibitors (15.0%), antidepressants (12.0%), and antifungals (10.2%). Treatment with a TdP risk drug decreased 1 year after diagnosis compared with 1 year before (28.4% and 23.2%, respectively, P < 0.001). Five years after diagnosis, 33.5% were in treatment (P < 0.001). Risk factors for TdP risk drug treatment were age at diagnosis (5-year increment) [hazard ratio (HR) = 1.07, confidence interval (CI) 1.03-1.11] and previous TdP risk drug treatment (HR = 2.57, CI 1.83-3.61). During follow-up, nine patients were admitted with ventricular arrhythmia (three were in treatment with a TdP risk drug). Eight patients died (four were in treatment with a TdP risk drug). No significant association between TdP risk drug use and ventricular arrhythmias or all-cause mortality was found (P = 0.53 and P = 0.93, respectively), but events were few. Conclusion: Torsades de pointes risk drug usage was common among cLQTS patients after time of diagnosis and increased over time. A critical need for more awareness in prescribing patterns for this high-risk patient group is needed.

OriginalsprogEngelsk
TidsskriftEuropean Heart Journal
Vol/bind40
Udgave nummer37
Sider (fra-til)3110-3117
Antal sider8
ISSN0195-668X
DOI
StatusUdgivet - 1 okt. 2019

Bibliografisk note

Published on behalf of the European Society of Cardiology. All rights reserved. © The Author(s) 2019. For permissions, please email: journals.permissions@oup.com.

ID: 58189861